Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2014, 9:08 AM CDT for Edwards County, Real County, Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2014, 9:08 AM CDT (14:08 UTC)
- Expired
- May 9, 2014, 10:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 63 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:15 AM CDT | HAIL 0.25 | 6 Wnw Barksdale, TX | ALSO HAD SOME WIND GUSTS 35 TO 40 MPH |
| May 9, 9:18 AM CDT | HAIL 1 | 6 W Barksdale, TX | HAIL COVERING THE GROUND |
| May 9, 9:30 AM CDT | TSTM WND GST 60 | Camp Wood, TX | THUNDERSTORM WIND GUSTS BLOWING FROM 50 TO 60 MPH |
| May 9, 9:30 AM CDT | HAIL 1 | Camp Wood, TX | HAIL COMING DOWN HARD AND FAST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2819 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
210 WUUS54 KEWX 091408 SVREWX TXC137-385-091500- /O.NEW.KEWX.SV.W.0065.140509T1408Z-140509T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 908 AM CDT FRI MAY 9 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL EDWARDS COUNTY... SOUTHWESTERN REAL COUNTY... * UNTIL 1000 AM CDT. * AT 905 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF BARKSDALE...OR 21 MILES SOUTH OF ROCKSPRINGS...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE CAMP WOOD AND VANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028 TIME...MOT...LOC 1408Z 263DEG 24KT 2972 10016 $$
3 follow-up statements
038 WWUS54 KEWX 091424 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 AM CDT FRI MAY 9 2014 TXC137-385-091500- /O.CON.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/ EDWARDS TX-REAL TX- 924 AM CDT FRI MAY 9 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES... AT 920 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARKSDALE... OR 18 MILES WEST OF LEAKEY...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP WOOD AND VANCE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WEST OF BARKSDALE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028 TIME...MOT...LOC 1423Z 263DEG 24KT 2973 10005 $$
945 WWUS54 KEWX 091441 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 941 AM CDT FRI MAY 9 2014 TXC137-385-091500- /O.CON.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/ EDWARDS TX-REAL TX- 941 AM CDT FRI MAY 9 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES... AT 935 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARKSDALE... OR 12 MILES WEST OF LEAKEY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL CONTINUE TO MOVE EAST OVER BARKSDALE AND CAMP WOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN CAMP WOOD WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CAMP WOOD AND BARKSDALE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028 TIME...MOT...LOC 1439Z 264DEG 24KT 2974 9993 $$
088 WWUS54 KEWX 091458 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 958 AM CDT FRI MAY 9 2014 TXC137-385-091507- /O.EXP.KEWX.SV.W.0065.000000T0000Z-140509T1500Z/ EDWARDS TX-REAL TX- 958 AM CDT FRI MAY 9 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN REAL AND SOUTH CENTRAL EDWARDS COUNTIES WILL EXPIRE AT 1000 AM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...BUT WILL STILL PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LAT...LON 2990 9981 2964 9978 2963 10025 2980 10028 TIME...MOT...LOC 1457Z 264DEG 24KT 2975 9979 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:35 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 9, 6:35 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 AM CDT FRI MAY 9 2014 .AVIATION...MVFR CONDITIONS CURRENTLY DOMINATE THE REGION THIS MORNING...WITH SLIGHTLY HIGHER CIGS TO THE WEST. A FEW SHOWERS HAVE POPPED UP AROUND KDRT SO HAVE ADDED TEMPO TSRA FOR POSSIBLE THUNDER CLAP. WINDS PICK UP A BIT AFTER SUNRISE...BUT REMAIN 10 TO 15KTS WITH MINIMAL GUSTING. CLOUD COVER AGAIN HAS HARD TIME MIXING OUT TODAY...INSTEAD LIFTING ABOVE 3000 LATER IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE FORECAST DURING THE DAY TODAY...WITH PROB30 GROUPING COVERING THE RAINFALL. LOW CLOUDS EXPECTED AGAIN TONIGHT WITH LIGHTER WINDS. && .PREV DISCUSSION... /ISSUED 357 AM CDT FRI MAY 9 2014/ SHORT TERM (TODAY THROUGH SATURDAY)... SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE OVER NORTHERN VAL VERDE COUNTY AND NEAR THE MOIST LOW LEVEL JET ACROSS CENTRAL TEXAS EARLY THIS MORNING. THIS IS A PREVIEW OF CONVECTIVE ACTIVITY FOR TODAY INTO THIS EVENING. AN UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN MEXICO WEST OF THE BIG BEND WILL MOVE ACROSS SOUTHERN TEXAS TODAY INTO THIS EVENING. DAYTIME HEATING AND UPWARD FORCING FROM THE DRYLINE AND TROUGH WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. INITIALLY...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EDWARDS PLATEAU AND HILL COUNTRY AND THEN MOVE ACROSS REMAINDER OF SOUTH CENTRAL TEXAS AS THE LOW LEVEL JET STRENGTHENS. INSTABILITY...HIGH CAPES...AND SHEAR MAKE ISOLATED STRONG TO SEVERE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS END WITH THE PASSAGE OF THE TROUGH BY MIDNIGHT. ZONAL FLOW ALOFT WILL MAKE FOR FAIR WEATHER ON SATURDAY AFTER MORNING LOW CLOUDS. TEMPERATURES WILL BE NEAR TO ABOVE AVERAGE IN THE SHORT-TERM. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... CONTINUED ZONAL FLOW KEEPS MAINLY FAIR WEATHER ON SUNDAY. SOME THUNDERSTORMS OVER THE SERRANIAS DEL BURRO MAY CROSS THE RIO GRANDE VALLEY SUNDAY EVENING. ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS EARLY NEXT WEEK SENDING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS. THE GFS BRINGS THE FRONT ACROSS SOUTH CENTRAL TEXAS MONDAY AFTERNOON INTO EVENING WITH THE TROUGH EARLY TUESDAY. HOWEVER...THE OTHER MODELS BRING THE FRONT ACROSS ON TUESDAY WITH THE TROUGH EARLY WEDNESDAY...EXCEPT THE NAVGEM LATE WEDNESDAY. EXPECT SHOWERS AND THUNDERSTORMS ALONG THE FRONT AND AHEAD OF THE TROUGH. WITH A PROGRESSIVE FLOW PREVAILING THIS SEASON WILL FAVOR THE GFS...HOWEVER...EXTEND RAIN CHANCES THROUGH THE DAY ON TUESDAY DUE TO THE OTHER MODELS BEING SLOWER. LATER FORECASTS MAY HAVE TO EXTEND RAIN CHANCES INTO TUESDAY NIGHT AND WEDNESDAY SHOULD THE OTHER MODELS VERIFY. ABOVE AVERAGE TEMPERATURES ON SUNDAY INTO MONDAY TURN WELL BELOW AVERAGE TUESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 71 90 73 91 / 30 20 - - - AUSTIN BERGSTROM INTL AIRPORT 90 70 90 72 90 / 30 30 - - - NEW BRAUNFELS MUNI AIRPORT 90 70 91 72 91 / 30 30 - - - BURNET MUNI AIRPORT 88 69 88 71 89 / 30 20 - - - DEL RIO INTL AIRPORT 96 72 97 74 97 / 30 10 - - - GEORGETOWN MUNI AIRPORT 88 69 87 72 89 / 30 20 - - - HONDO MUNI AIRPORT 90 70 94 73 95 / 30 30 - - - SAN MARCOS MUNI AIRPORT 90 70 90 72 90 / 30 30 - - - LA GRANGE - FAYETTE REGIONAL 87 72 88 73 89 / 30 30 10 10 10 SAN ANTONIO INTL AIRPORT 91 71 93 73 93 / 30 30 - - - STINSON MUNI AIRPORT 91 71 93 73 94 / 30 30 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...64
Hazardous weather outlook, May 9, 5:37 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT FRI MAY 9 2014 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON FOR THE HILL COUNTRY, AND LATER THIS EVENING FOR POINTS FURTHER SOUTH AND EAST. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, May 9, 7:52 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 752 AM CDT FRI MAY 9 2014 TXZ183-184-091315- EDWARDS-VAL VERDE- 752 AM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND WESTERN EDWARDS COUNTIES UNTIL 815 AM CDT... AT 746 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF CARTA VALLEY...OR 7 MILES SOUTH OF LOMA ALTA...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOMA ALTA... CARTA VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3000 10051 2978 10044 2971 10084 2988 10090 TIME...MOT...LOC 1252Z 255DEG 18KT 2982 10077
Special weather statement, May 9, 8:17 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 AM CDT FRI MAY 9 2014
TXZ184-091400-
EDWARDS-
817 AM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS COUNTY UNTIL
900 AM CDT...
AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF CARTA VALLEY...OR 14 MILES
SOUTHEAST OF LOMA ALTA...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROCKSPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3000 10048 3009 10012 2965 10013 2965 10041
2970 10068 2991 10068
TIME...MOT...LOC 1317Z 270DEG 25KT 2979 10057Special weather statement, May 9, 8:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT FRI MAY 9 2014
TXZ183-184-091345-
EDWARDS-VAL VERDE-
819 AM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 845 AM CDT...
AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF FLOUR MILLS...OR 18 MILES
NORTH OF LOMA ALTA...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHWAY 277 NEAR THE VAL VERDE EDWARDS COUNTY LINE AND MAINLY RURAL
AREAS OF NORTHEASTERN VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3029 10055 3029 10052 3017 10044 3006 10075
3021 10087 3030 10074 3030 10072 3030 10056
TIME...MOT...LOC 1318Z 236DEG 25KT 3019 10072Local storm report, May 9, 8:41 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL CARTA VALLEY 29.80N 100.68W
05/09/2014 E0.25 INCH EDWARDS TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400384
SBSLocal storm report, May 9, 8:57 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM LIGHTNING 3 SSE WIMBERLEY 29.95N 98.09W
05/08/2014 HAYS TX FIRE DEPT/RESCUE
CLOUD TO GROUND LIGHTNING STRUCK A HOUSE CAUSING FIRE
AND SMOKE DAMAGE TO THE KITCHEN
&&
EVENT NUMBER EWX1400385
SBSSpecial weather statement, May 9, 9:05 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 905 AM CDT FRI MAY 9 2014 TXZ184-185-091445- EDWARDS-REAL- 905 AM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR REAL AND CENTRAL EDWARDS COUNTIES UNTIL 945 AM CDT... AT 900 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES WEST OF VANCE...OR 14 MILES SOUTH OF ROCKSPRINGS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEAKEY... BARKSDALE... CAMP WOOD... VANCE... TUFF... PRADE RANCH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3006 9971 2964 9970 2965 10030 2993 10034 TIME...MOT...LOC 1405Z 263DEG 31KT 2981 10014
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| May 8, 7:32 PM CDT | Areal Flood Advisory | EWX | Burnet | 118 min |
| May 8, 7:44 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| May 8, 8:18 PM CDT | Special Weather Statement | EWX | Williamson | 27 min |
| May 8, 8:55 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 9, 2:18 AM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 9, 3:34 AM CDT | Special Weather Statement | EWX | Sutton | 41 min |
| May 9, 7:24 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 9, 7:52 AM CDT | Special Weather Statement | EWX | Edwards | 23 min |
| May 9, 8:17 AM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 9, 8:19 AM CDT | Special Weather Statement | EWX | Edwards | 26 min |
| May 9, 9:05 AM CDT | Special Weather Statement | EWX | Real | 40 min |
| May 9, 9:30 AM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 9, 10:04 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 41 min |
| May 9, 10:41 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 34 min |
| May 9, 11:16 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 44 min |
| May 9, 11:21 AM CDT | Special Weather Statement | EWX | Maverick | 39 min |
| May 9, 11:59 AM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| May 9, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Kendall | 49 min |
| May 9, 12:14 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| May 9, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 48 min |
| May 9, 12:45 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 45 min |
| May 9, 12:51 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 9, 12:57 PM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 9, 12:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 47 min |
| May 9, 1:00 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 45 min |
| May 9, 1:09 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 51 min |
| May 9, 1:34 PM CDT | Areal Flood Advisory | EWX | Karnes | 116 min |
| May 9, 1:41 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Wilson | 49 min |
| May 9, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 45 min |
| May 9, 1:46 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 44 min |
| May 9, 2:02 PM CDT | Special Weather Statement | EWX | Frio, Medina | 43 min |
| May 9, 2:17 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Gonzales, Wilson | 43 min |
| May 9, 2:43 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 47 min |
| May 9, 2:49 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 41 min |
| May 9, 2:53 PM CDT | Special Weather Statement | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 52 min |
| May 9, 3:06 PM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| May 9, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 42 min |
| May 9, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 47 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 60 min |
| May 9, 3:54 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.